Alert archive / Florida / River Flood Warnings in 2017
River Flood Warning 31, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Sep 10, 2017, 10:24 AM EDT for Dixie County, Levy County, Florida. It took effect at Sep 11, 2017, 2:00 PM EDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2017, 10:24 AM EDT (14:24 UTC)
- In effect from
- Sep 11, 2017, 2:00 PM EDT
- Expired
- Sep 12, 2017, 10:53 AM EDT
- In force
- 21 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dixie County, FL, Levy County, FL
The radar
The Tallahassee radar (KTLH), 167 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Suwannee River at Fowlers Bluff (in NAVD88) (FWBF1).
- Action stage
- 3.5 ft
- Minor stage
- 5 ft
- Moderate stage
- 7.5 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02323590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
239 WGUS42 KTAE 101424 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1024 AM EDT Sun Sep 10 2017 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Suwannee River at Fowler Bluff (CR 347) affecting Dixie and Levy Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC029-075-111424- /O.NEW.KTAE.FL.W.0031.170911T1800Z-170912T1453Z/ /FWBF1.1.ER.170911T1800Z.170912T0000Z.170912T0253Z.NO/ 1024 AM EDT Sun Sep 10 2017 The National Weather Service in Tallahassee has issued a * Flood Warning for the Suwannee River at Fowler Bluff (CR 347). * From Monday afternoon, or until the warning is cancelled. * At 9:00 AM Sunday the stage was 0.8 feet. * Minor flooding is forecast. * Flood stage is 5.0 feet. * Forecast: Rise above flood stage by tomorrow early afternoon and continue to rise to near 6.4 feet by tomorrow evening. The river will fall below flood stage by tomorrow late evening. * Impact: At 7.0 feet: Water will enter many of the houses not built on stilts. Many homes cut off due to water over the road. && LAT...LON 2944 8298 2936 8302 2930 8310 2931 8315 2934 8316 2945 8304 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Sep 10, 6:51 AM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Sep 10, 6:51 AM EDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
651 AM EDT Sun Sep 10 2017
.AVIATION [Through 12Z Monday]...
Increasing northeasterly winds today, increasing significantly late
in the period. Generally MVFR conditions, continuing to deteriorate
throughout day. Showers currently beginning to make their way through
the area, increasing in coverage as the day progresses.
&&
.PREV DISCUSSION [356 AM EDT]...
.NEAR TERM [Through Today]...
Hurricane Irma is currently approaching Key West early this sunday
morning and is forecast to move northward skirting along or just
inland across the southwest coast of Florida by this evening. Irma
has a very big wind field and northeasterly winds will continue
to increase during the day. Rain will also be spreading into the
local region from the south and east. The greatest impacts from
Irma will begin late tonight and continue through Monday. Final
preparations for Hurricane Irma should be completed this morning
or early afternoon at the latest.
.SHORT TERM [Tonight Through Tuesday]...
We will see impacts from Hurricane Irma during this period.
Tropical storm force winds will most likely arrive in Dixie County
before midnight and spread northward across the Florida Big Bend
into South Georgia before sunrise Monday. Hurricane conditions are
most likely to arrive in Dixie County around 12Z Monday and reach
the Florida-Georgia line Monday afternoon. Irma is expected to
weaken to a tropical storm as it moves north of U.S. 84 later
Monday afternoon. Tropical storm conditions should end from south
to north across the region Monday evening.
Storm surge values of 4 to 6 feet above ground are expected along
the Florida Big Bend coast. However, deeper inundation will be
possible if the forecast track moves further west.
Specific impacts can be found by clicking the Local Products tab
at www.weather.gov/srh/tropical/?office=tae
.LONG TERM [Tuesday Night Through Sunday]...
Irma will be northwest of the forecast area by Tuesday. Wrap
around moisture on the east side of its remnants will allow for a
20-40% chance of showers and thunderstorms through Thursday, with
the highest chances over south central Georgia and the eastern Big
Bend. Ridging will build as we head into the weekend, lowering
chances for rain. Highs will be mostly in the mid 80s and lows
will be mostly in the 60s, possibly upper 50s in southeast Alabama
over the weekend.
.MARINE...
Irma will move north along the west coast of the FL Peninsula
through Monday morning, bringing hurricane conditions to our
eastern coastal waters and tropical storm force winds to our
western waters with gusts to hurricane force possible there as
well. Winds and seas will gradually fall through mid week as the
storm lifts to the north.
.FIRE WEATHER...
Transport winds will be high. Winds will continue to increase at the
surface. Rain chances will increase beginning Sunday.
.HYDROLOGY...
Storm total rainfall is now expected to be 8 to 10 inches west of
a Cross City to Perry to Valdosta line, 5 to 7 inches west from
that line to Albany and Tallahassee and 3 to 5 inches northwest of
the Flint River to the Chattahoochee River. Rainfall rates from
hurricanes can be quite high and could result in rapid flooding
of low lying and poor drainage areas such as those in cities and
along streams and creeks. A flash flood watch is now in effect for
most of our Florida Big Bend and Georgia zones. Many area rivers
in the watch area are now forecast to reach minor flood stage.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 65 70 61 84 / 60 90 90 40 10
Panama City 78 66 74 66 81 / 30 60 70 20 10
Dothan 76 61 67 59 78 / 40 70 90 60 20
Albany 75 62 70 60 80 / 50 90 90 70 20
Valdosta 73 65 72 61 84 / 90 90 90 40 20
Cross City 77 69 75 68 86 / 90 90 80 30 20
Apalachicola 79 66 76 67 84 / 40 70 70 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for Coastal Dixie-Coastal Franklin-Coastal
Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Inland
Dixie-Inland Franklin-Inland Jefferson-Inland Taylor-Inland
Wakulla-Lafayette-Leon-Liberty-Madison.
Flash Flood Watch from late tonight through Monday evening for
Coastal Dixie-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Inland Dixie-Inland Jefferson-Inland Taylor-
Inland Wakulla-Lafayette-Leon-Madison.
Tropical Storm Warning for Calhoun-Central Walton-Coastal Bay-
Coastal Gulf-Holmes-Inland Bay-Inland Gulf-Jackson-North
Walton-South Walton-Washington.
GA...Hurricane Warning for Baker-Berrien-Brooks-Calhoun-Clay-Colquitt-
Cook-Decatur-Dougherty-Early-Grady-Lanier-Lee-Lowndes-
Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
Tift-Worth.
Flash Flood Watch from late tonight through Monday evening for
Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-
Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-
Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
Tift-Turner-Worth.
Tropical Storm Warning for Ben Hill-Irwin-Turner.
AL...Tropical Storm Warning for Coffee-Dale-Geneva-Henry-Houston.
GM...Hurricane Warning for Apalachee Bay or Coastal Waters From
Keaton Beach to Ochlockonee River Fl out to 20 Nm-Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
Nm-Coastal waters from Suwannee River to Keaton Beach out
20 NM-Waters from Suwannee River to Apalachicola FL from 20
to 60 NM.
Tropical Storm Warning for Coastal waters from Apalachicola to
Destin FL out 20 NM-Waters from Apalachicola to Destin FL
from 20 to 60 NM.
&&
NEAR TERM...Barry
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Humphreys
MARINE...Barry
FIRE WEATHER...Humphreys
HYDROLOGY...WoolThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 11:30 PM EDT | Storm Surge Warning | TAE | Dixie, Jefferson, Taylor, Wakulla | 46 hr |
Nearby
River Flood Warnings in Florida, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.